Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2011, 10:00 PM MDT for Logan County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 10:00 PM MDT (04:00 UTC)
- Expired
- Jun 24, 2011, 11:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 157 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 3299 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
043 WUUS55 KBOU 250400 SVRBOU COC075-250500- /O.NEW.KBOU.SV.W.0076.110625T0400Z-110625T0500Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1000 PM MDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 1100 PM MDT * AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF PEETZ...OR 32 MILES NORTH OF STERLING...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN BUTTES...PROCTOR...PEETZ AND CROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO 1.5 INCHES IN DIAMETER HAS BEEN REPORTED ONE MILE SOUTH OF DIX NEBRASKA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4100 10268 4062 10268 4089 10339 4101 10339 TIME...MOT...LOC 0359Z 282DEG 22KT 4108 10330 WIND...HAIL 60MPH 1.75IN $$
2 follow-up statements
167 WWUS55 KBOU 250430 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1030 PM MDT FRI JUN 24 2011 COC075-250500- /O.CON.KBOU.SV.W.0076.000000T0000Z-110625T0500Z/ LOGAN CO- 1030 PM MDT FRI JUN 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT FOR NORTHEASTERN LOGAN COUNTY... AT 1029 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF PEETZ...OR 29 MILES NORTH OF STERLING...MOVING EAST AT 25 MPH. GOLFBALL SIZE HAIL IS ALSO POSSIBLE NEAR THE NEBRASKA BORDER. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN BUTTES...PEETZ AND CROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4100 10268 4083 10268 4095 10339 4101 10339 TIME...MOT...LOC 0429Z 282DEG 22KT 4104 10306 WIND...HAIL 60MPH <.75IN $$
763 WWUS55 KBOU 250500 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1100 PM MDT FRI JUN 24 2011 COC075-250511- /O.EXP.KBOU.SV.W.0076.000000T0000Z-110625T0500Z/ LOGAN CO- 1100 PM MDT FRI JUN 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4100 10268 4083 10268 4095 10339 4101 10339 TIME...MOT...LOC 0430Z 282DEG 22KT 4104 10305 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:43 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 24, 8:43 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 843 PM MDT FRI JUN 24 2011 .UPDATE...UPDATED TO REMOVE WATCH AND INCREASE CLOUDS OVERNIGHT AS INFLUX OF MOIST AIR MOVES SOUTHWARD INTO COLORADO OVERNIGHT. LOWERED POPS EXCEPT IMMEDIATELY ALONG WYOMING BORDER. NAM AND RUC13 LATEST RUNS STRONGER WITH NORTHERLY INFLUX AS INITIALLY PORTRAYED IN AFTERNOON FORECAST AND EXPECT LOW CLOUDS AND FOG TO DEVELOP AFTER MIDNIGHT. BIG QUESTION IS EXTENT AND LENGTH OF IMPACT AT AREA AIRPORTS. && .AVIATION...EXPECT COOL MOIST AIR INTO METRO AREA AROUND 10Z. TWEAKS TO TAF TO INCREASE CLOUDS AND TIMING OF LOW CLOUDS AND FOG. UNCERTAINTY WITH DEPTH OF COLD AIR. DEEPER COLD POOL COULD RESULT IN LOWER VSBY IN FOG. && .PREV DISCUSSION... /ISSUED 315 PM MDT FRI JUN 24 2011/ SHORT TERM...INITIAL STORMS ARE HUGGING HIGHER TERRAIN OF THE NORTHERN FOOTHILLS AND PALMER DIVIDE ATTM AS THE REST OF THE PLAINS ARE STILL CAPPED. LATEST ACARS SOUNDINGS SHOWING WEAKENING CAP AT 650MB OVER DENVER. STILL NEED ABOUT 86-87 DEGREES TO BREAK THE CAP SO A FEW MORE DEGREES TO GO. WITH THIS STABILITY...LOW LEVEL MOISTURE HAS BEEN ABLE TO HOLD IN WITH UPR 40S/LOWER 50S OVER FRONT RANGE AND MID TO UPPER 50S OVER THE FAR EASTERN PLAINS. SURFACE BASED CAPES FROM LAPS SHOWING 1000-2000J/KG SO SEVERE POTENTIAL CERTAINLY A POSSIBILITY. SEVERE THUNDERSTORM WATCH ALREADY IN PLACE OVER OUR NORTHERN PLAINS ZONES CLOSER TO THE LIFT ASSOCIATED WITH THE JET ACROSS NORTHWEST COLORADO. BASED ON CAPES AND MODERATE MID LEVEL FLOW THAT POTENTIAL FOR LARGE HAIL AND WIND GUSTS ARE THE BEST BETS WITH THE STRONGER STORMS. MAIN CHANGE IN THE FORECAST WAS TO ADD MORE CLOUDS AND PATCHY FOG TO THE PLAINS LATER TONIGHT AND EARLY SATURDAY AS LOW LEVEL MOISTURE INCREASES FROM STORM COMPLEXES TO THE NORTHEAST TONIGHT. LOOKS LIKE A SIMILAR DAY ON SATURDAY WITH AGAIN ISOLATED COVERAGE STARTING OVER HIGHER TERRAIN AND EVENTUALLY DRIFTING OUT OVER THE PLAINS. AIRMASS WILL AGAIN BE RATHER CAPPED UNTIL LATE IN THE DAY ESPECIALLY WITH CLOUDS AND COOL TEMPERATURES EARLY IN THE DAY. HAVE LOWERED HIGH TEMPS ON SATURDAY AS LATEST MOS GUIDANCE FROM BOTH NAM/GFS HAS BEEN TOO HIGH LATELY. LONG TERM...SOME LINGERING STORMS EXPECTED ACROSS THE FAR NORTHEAST CORNER SATURDAY EVENING. FAIRLY DECENT SHEAR SHOWN BY FORECAST SOUNDINGS ALONG WITH CAPES CLOSE TO 2000 J/KG. POTENTIAL FOR A FEW SEVERE STORMS. ACTIVITY TO BE OUT OF THE AREA BY MIDNIGHT AS DRIER SUBSIDENT AIR MOVES OVER CFWA. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST THE DEVELOPMENT OF LOW CLOUDS AND PERHAPS SOME FOG GENERALLY EAST OF A STERLING TO LIMON LINE. BUT SOME UNCERTAINLY ON THE EASTWARD PUSH OF DRIER AIR OVER THE NORTHEAST CORNER. SO...WILL HOLD OFF ON ADDING ANY FOG TO THE GRIDS. ON SUNDAY....UPPER LEVEL RIDGE DEVELOPS SOUTH OF COLORADO WITH A WARMER AND DRIER AIRMASS ACROSS THE AREA. CROSS SECTIONS SHOW SOME MOISTURE ACROSS THE CFWA...MAINLY IN THE MID LEVELS. AIRMASS TO DESTABILIZE BY THE AFTERNOON...SHOULD BE ENOUGH TO POP A FEW STORMS...MAINLY OVER THE HIGHER TERRAIN. STORMS TO PRODUCE MAINLY GUSTY WINDS WITH MINIMAL RAINFALL. SOME FIRE WEATHER CONCERNS ACROSS THE PLAINS DUE TO THE LOW HUMIDITY AND PERHAPS GUSTY WINDS SUNDAY AFTERNOON AND EVENING. WINDS APPEAR MARGINAL FOR ANY HILITES AT THIS POINT...AND ANY STORM COVERAGE WILL BE ISOLATED AT BEST. ON MONDAY...BOTH NAM AND GFS SHOW AN UPPER LEVEL TROUGH MOVING ACROSS WYOMING AND DROP A FRONT INTO EASTERN COLORADO. BOTH MODELS ALSO INDICATE UPSLOPE DURING THE AFTERNOON ALONG WITH SOME QPF FOR THE FOOTHILLS AND ADJACENT PLAINS. BUT FORECAST SOUNDINGS ALSO SUGGEST A STABLE AIRMASS WHICH COULD LIMIT STORMS. BEST BET AT THIS POINT IS TO KEEP THE LOW POPS ACROSS THE AREA. AIRMASS TO BE A BIT COOLER...WITH HIGHS IN THE 80S ACROSS PLAINS. FOR THE TUESDAY THROUGH FRIDAY TIME FRAME...UPPER RIDGE SETS UP ACROSS TEXAS AND OKLAHOMA WITH SOUTHWEST FLOW ALOFT OVER COLORADO. SOME MID LEVEL MOISTURE LOOKS TO ROTATE AROUND THE HIGH ACROSS THE REGION DURING THE PERIOD...ENOUGH TO KEEP A SLIGHT CHANCE OF STORMS EACH DAY. LATEST GFS SHOWS POTENTIAL OF A SHORTWAVE MOVING ACROSS THE REGION THURSDAY...WHICH COULD BRING COOLER AIR AND A BETTER CHANCE FOR STORMS. WAVE COULD ALSO MOVE TOO FAR NORTH FOR ANY STORMS AND CFWA COULD END UP WITH DRY AND WINDY CONDITIONS. STILL UNCERTAINTIES ABOUND...SO WILL NOT CHANGE THE ONGOING SLIGHT CHANCE POPS. OVERALL...TEMPERATURES TO HOVER SLIGHTLY ABOVE NORMAL CONDITIONS THROUGH THE PERIOD. AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 22Z AS LOW LEVEL INVERSIONS ARE SLOWLY DISSOLVING. STILL LOOKS LIKE VCTS SHOULD SUFFICE AS STILL UNCLEAR HOW MUCH ACTIVITY WILL HOLD TOGETHER AS IT MOVES OFF HIGHER TERRAIN. STORMS WILL AGAIN BE MORE NUMEROUS NORTH AND EAST OF THE LOCAL TERMINALS. MAIN THREAT FOR THE STORMS WILL BE BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS. STILL LOOKS LIKE A SURGE OF COOLER AND MOIST AIR WILL MOVE BACK INTO THE TERMINALS LATER TONIGHT IN THE WAVE OF THIS EVENINGS CONVECTION OVER NEBRASKA AND WYOMING. THE NAM IS THE MOST BULLISH ON THIS MOISTURE WITH THE GFS IS THE DRIEST. WOULD LEAD TO A WETTER NAM AT THIS TIME AND KEEP SOME MVFR CIGS POSSIBLE. HYDROLOGY...RAINFALL WITH ISOLATED THUNDERSTORMS THE NEXT COUPLE DAYS SHOULD BE SHORT LIVED WITH AMOUNTS GENERALLY LESS THAN A QUARTER INCH. MINOR FLOODING OF LOW LYING AREAS CONTINUES ON THE COLORADO RIVER IN GRAND COUNTY...MICHIGAN RIVER IN JACKSON COUNTY AND THE CACHE LA POUDRE RIVER IN EASTERN LARIMER AND WESTERN WELD COUNTIES. TEMPERATURES WILL CONTINUE TO BE WELL ABOVE SEASONAL NORMALS. HIGH TEMPERATURES ABOVE 9000 FEET WILL BE IN THE LOWER 60S TO MID 70S AND LOW TEMPERATURES WILL MOSTLY REMAIN ABOVE FREEZING. THERE WILL BE MORE RAPID SNOWMELT OVER THE SIGNIFICANT SNOWPACK REMAINING ABOVE 10000 FEET. SOME OTHER STREAMS IN EXTREME NORTH CENTRAL COLORADO THAT WILL RISE NEAR BANKFULL INCLUDE THE BLUE RIVER ABOVE DILLON AND TENMILE CREEK IN SUMMIT COUNTY AND THE FRASER RIVER IN GRAND COUNTY. RESERVOIR RELEASES WILL RESULT IN INCREASING FLOWS ON THE COLORADO RIVER BELOW GRANBY RESERVOIR AND WILLIAM FORK BELOW WILLIAMS FORK RESERVOIR IN GRAND COUNTY THROUGH THE WEEKEND. FLOOD ADVISORIES... .COLORADO RIVER IN CENTRAL GRAND COUNTY UNTIL 215 PM SATURDAY. .RIVERS IN JACKSON COUNTY UNTIL 215 PM SUNDAY. .CACHE LA POUDRE RIVER AT THE CANYON MOUTH TIL 1230 PM WEDNESDAY. .CACHE LA POUDRE RIVER NEAR GREELEY UNTIL 441 PM WEDNESDAY. .WILLIAMS FORK BELOW WILLIAMS FORK RESERVOIR UNTIL 4 PM THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RYDELL/GLANCY LONG TERM....99
Hazardous weather outlook, Jun 24, 11:02 AM MDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT FRI JUN 24 2011 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE FRONT RANGE AND ADJACENT PLAINS. THESE STORMS WILL THEN SPREAD EASTWARD ACROSS THE NORTHEAST PLAINS INTO THE EVENING HOURS...MORE NUMEROUS ACROSS THE BORDER AREAS OF WYOMING AND NEBRASKA. THE AIRMASS IS INITIALLY QUITE STABLE OVER THE FAR NORTHEAST PLAINS....SO THE STRONGEST STORMS WILL LIKELY OCCUR THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BECOME SEVERE EAST OF A LINE FROM CHEYENNE TO LIMON WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS. OVER THE URBAN CORRIDOR...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE STRONGER STORMS WILL BE AIDED BY INCREASED MOISTURE LEVELS TODAY ALONG WITH AN UPPER LEVEL DISTURBANCE APPROACHING COLORADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...MAINLY ACROSS THE EASTERN PLAINS. A FEW OF THE STORMS COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS WITH HAIL AND STRONG WIND. MAINLY DRY CONDITIONS WILL PREVAIL SUNDAY THROUGH THURSDAY WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES AREA EXPECTED TO BE SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM...MAINLY FOR LOCATIONS EAST OF THE FRONT RANGE URBAN CORRIDOR. SWE/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:42 AM MDT | River Flood Advisory | BOU | Grand | 5 days |
| Jun 25, 11:42 AM MDT | River Flood Advisory | BOU | Grand | 9 days |
| Jun 25, 12:08 PM MDT | Areal Flood Advisory | BOU | Larimer | 12 days |
| Jun 25, 3:40 PM MDT | Red Flag Warning | BOU | Clear Creek, Douglas, Gilpin, Jefferson, Park | 29 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.